Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 23, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Feb 28, 2011, 3:08 PM EST for Blount County, Monroe County, Tennessee. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 28, 2011, 3:08 PM EST (20:08 UTC)
- Expired
- Feb 28, 2011, 3:45 PM EST
- In force
- 37 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
Counties Blount County, TN, Monroe County, TN
The radar
The Knoxville radar (KMRX), 109 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 28, 1:29 PM EST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.1 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1162 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 229 m²/s²
- 0-3 km storm-relative helicity
- 350 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
498
WUUS54 KMRX 282008
SVRMRX
TNC009-123-282045-
/O.NEW.KMRX.SV.W.0023.110228T2008Z-110228T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
308 PM EST MON FEB 28 2011
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BLOUNT COUNTY IN EAST TENNESSEE...
MONROE COUNTY IN EAST TENNESSEE...
* UNTIL 345 PM EST
* AT 303 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM MADISONVILLE TO ETOWAH...AND
MOVING EAST AT 55 MPH.
* LOCATIONS IN THE WARNING INCLUDE...
BULLET CREEK...TARIFFVILLE...TELLICO PLAINS...CITICO BEACH...
TALASSEE...COKER CREEK AND CITICO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EST MONDAY EVENING FOR
SOUTHWEST NORTH CAROLINA AND CENTRAL TENNESSEE.
&&
LAT...LON 3527 8422 3524 8426 3524 8438 3529 8449
3534 8440 3546 8444 3565 8436 3564 8425
3561 8422 3563 8414 3557 8368 3551 8388
3546 8392 3542 8401 3530 8402 3525 8410
3524 8418
TIME...MOT...LOC 2007Z 273DEG 48KT 3555 8421 3529 8449
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 28, 12:59 PM EST, 2 hours 9 minutes earlier.
Area forecast discussion, Feb 28, 12:59 PM EST, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
1259 PM EST MON FEB 28 2011
.AVIATION...COLD FRONT TRACKING THROUGH THE AREA BRINGING IFR/MVFR
CONDITIONS...THUNDERSTORMS AND STRONG GUSTY SOUTHWEST WINDS TO ALL
SITES EARLY IN THE TAF PERIOD. WINDS SHOULD DECREASE AND SWITCH TO
THE NORTHWEST IN THE EVENING HOURS.
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...WIND ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR THE FOLLOWING
ZONES: CHEROKEE...CLAY.
TN...FLOOD WATCH UNTIL 10 PM EST THIS EVENING FOR THE FOLLOWING
ZONES: ANDERSON...CAMPBELL...CLAIBORNE...GRAINGER...
HAMBLEN...HANCOCK...HAWKINS...MORGAN...NORTHWEST CARTER...
NORTHWEST GREENE...SCOTT TN...SULLIVAN...UNION...WASHINGTON
TN.
WIND ADVISORY UNTIL 4 PM EST /3 PM CST/ THIS AFTERNOON FOR THE
FOLLOWING ZONES: ANDERSON...BLEDSOE...BLOUNT SMOKY
MOUNTAINS...CAMPBELL...CLAIBORNE...COCKE SMOKY MOUNTAINS...
EAST POLK...JOHNSON...MARION...MORGAN...SCOTT TN...
SEQUATCHIE...SEVIER SMOKY MOUNTAINS...SOUTHEAST CARTER...
SOUTHEAST GREENE...SOUTHEAST MONROE...UNICOI...UNION.
VA...FLOOD WATCH UNTIL 10 PM EST THIS EVENING FOR THE FOLLOWING
ZONES: LEE...RUSSELL...SCOTT...WASHINGTON...WISE.
WIND ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR THE FOLLOWING
ZONES: LEE...RUSSELL...SCOTT...WASHINGTON...WISE.
&&
GHHazardous weather outlook, Feb 28, 4:36 AM EST, 10 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 436 AM EST MON FEB 28 2011 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-010945- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 436 AM EST MON FEB 28 2011 /336 AM CST MON FEB 28 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT A SLIGHT TO MODERATE RISK OF SEVERE THUNDERSTORMS EXISTS TODAY FOR THE REGION...INCLUDING ISOLATED TORNADOES. STRONG AND GUSTY WINDS WILL ALSO OCCUR AHEAD OF THESE STORMS AND AN ASSOCIATED COLD FRONT ...MAINLY FOR ELEVATIONS ABOVE 2500 FEET WHERE A WIND ADVISORY IS IN EFFECT. LOCALLY HEAVY RAINS COULD CAUSE FLOODING OR FLASH FLOODING OVER PARTS OF NORTHEAST TENNESSEE INTO SOUTHWESTERN VIRGINIA. FOR MORE DETAILS ON THESE HAZARDS...SEE OUR LATEST SPECIAL WEATHER STATEMENT...FLOOD WATCH...OR WIND ADVISORY PRODUCTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY TRANQUIL WEATHER RETURNS FOR TUESDAY THROUGH FRIDAY...WITH THE NEXT CHANCE OF THUNDERSTORMS ON SATURDAY. NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED LATER THIS MORNING INTO THE EARLY EVENING HOURS. TG
In the hours before
Local storm report, Feb 28, 2:38 PM EST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
238 PM EST MON FEB 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM TSTM WND DMG CHATTANOOGA 35.07N 85.26W
02/28/2011 HAMILTON TN AMATEUR RADIO
FEW TREES DOWN NEAR INTERSECTION OF HOOKER AND WILSON
ROADS.
&&Local storm report, Feb 28, 2:40 PM EST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
240 PM EST MON FEB 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND DMG RED BANK 35.11N 85.29W
02/28/2011 HAMILTON TN EMERGENCY MNGR
FEW TREES DOWN ON A HOUSE.
&&Local storm report, Feb 28, 2:49 PM EST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
249 PM EST MON FEB 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND DMG RED BANK 35.11N 85.29W
02/28/2011 HAMILTON TN AMATEUR RADIO
NUMEROUS REPORTS OF TREES AND POWER LINES DOWN ACROSS
ACROSS ROADWAYS AND HOUSES.
&&Local storm report, Feb 28, 2:50 PM EST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
250 PM EST MON FEB 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM HAIL CLEVELAND 35.18N 84.87W
02/28/2011 M1.00 INCH BRADLEY TN AMATEUR RADIO
&&Special weather statement, Feb 28, 2:50 PM EST, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 250 PM EST MON FEB 28 2011 TNZ018-042>047-282030- JOHNSON TN-NORTHWEST CARTER TN-NORTHWEST GREENE TN-SOUTHEAST CARTER TN-SOUTHEAST GREENE TN-UNICOI TN-WASHINGTON TN- 250 PM EST MON FEB 28 2011 ...SIGNIFICANT WEATHER ADVISORY FOR GREENE...CARTER...UNICOI... JOHNSON AND WASHINGTON COUNTIES UNTIL 330 PM EST... AT 242 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES SOUTHEAST OF TUSCULUM...OR 11 MILES WEST OF ERWIN...MOVING EAST AT 50 MPH. SMALL HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...HAMPTON...UNICOI... MILLIGAN COLLEGE...LIMESTONE COVE...ROAN MOUNTAIN...ELK MILLS AND TRADE. LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH THESE THUNDERSTORMS. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND! DON'T DROWN! 17
Local storm report, Feb 28, 3:04 PM EST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
304 PM EST MON FEB 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM TSTM WND DMG DAYTON 35.49N 85.01W
02/28/2011 RHEA TN LAW ENFORCEMENT
TWO TREES DOWN.
&&The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 8:21 PM EST | Dense Fog Advisory | MRX | Anderson, Blount, Campbell, Carter, Claiborne, Cocke and 17 more | 8 hr |
| Feb 28, 8:38 AM EST | Severe Thunderstorm Warning | MRX | Campbell, Scott | 52 min |
| Feb 28, 9:28 AM EST | Severe Thunderstorm Warning | MRX | Anderson, Campbell, Claiborne, Hancock, Scott, Union | 47 min |
| Feb 28, 10:00 AM EST | Severe Thunderstorm Warning | MRX | Anderson, Campbell, Morgan, Scott | 30 min |
| Feb 28, 10:15 AM EST | River Flood Warning | MRX | Claiborne, Grainger, Hancock | 47 hr |
| Feb 28, 10:15 AM EST | River Flood Warning | MRX | Sevier | 17 hr |
| Feb 28, 10:15 AM EST | River Flood Warning | MRX | Claiborne, Hancock | 27 hr |
| Feb 28, 10:26 AM EST | Areal Flood Advisory | MRX | Morgan, Scott | 3 hr |
| Feb 28, 10:40 AM EST | Severe Thunderstorm Warning | MRX | Campbell, Claiborne, Hancock, Union | 50 min |
| Feb 28, 10:56 AM EST | Areal Flood Warning | MRX | Anderson, Campbell, Claiborne, Morgan, Scott, Union | 6 hr |
| Feb 28, 11:15 AM EST | Severe Thunderstorm Warning | MRX | Bledsoe, Rhea | 45 min |
| Feb 28, 12:23 PM EST | Severe Thunderstorm Warning | MRX | Anderson, Knox | 37 min |
| Feb 28, 12:48 PM EST | Tornado Warning | MRX | Anderson, Blount, Cocke, Jefferson, Knox, Sevier | 42 min |
| Feb 28, 1:02 PM EST | Areal Flood Warning | MRX | Blount, Cocke, Grainger, Greene, Hamblen, Hancock and 8 more | 12 hr |
| Feb 28, 1:17 PM EST | Tornado Warning | MRX | Cocke, Grainger, Greene, Hamblen, Hawkins, Jefferson and 1 more | 25 min |
| Feb 28, 1:43 PM EST | Severe Thunderstorm Warning | MRX | Bledsoe, Hamilton, Marion, Meigs, Rhea, Sequatchie | 32 min |
| Feb 28, 1:48 PM EST | Tornado Warning | MRX | Hamilton, Marion, Sequatchie | 42 min |
| Feb 28, 2:22 PM EST | Tornado Warning | MRX | Bradley, Hamilton | 38 min |
| Feb 28, 2:33 PM EST | Severe Thunderstorm Warning | MRX | Bradley, Hamilton, McMinn, Meigs, Monroe, Rhea | 42 min |
| Feb 28, 2:47 PM EST | Tornado Warning | MRX | Bradley, Monroe, Polk | 43 min |
| Feb 28, 4:42 PM EST | Areal Flood Warning | MRX | Anderson, Campbell, Claiborne, Grainger, Hancock, Knox and 4 more | 3 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.